Click here to read our frequently asked Diet and Nutrition questions.
Advertisement -- Learn more about ads on this site.
Fitness Minutes: (9,105)
154 5/1/13 5:34 P
I've honestly never noticed antihistamines making me hungry- but they do make me sleepy! I can't take them unless I'm able to sleep for the next 3 or 4 hours. I'm probably just sleeping through the peckish period.
I, too, didn't know this. Now that allergy season is upon us; and I've begun my allergy meds; perhaps that's partly why I'm a little more 'peckish' than usual
Fitness Minutes: (1,140)
351 4/30/13 10:29 P
Yes, it can and does to me, when I take Dramamine for motion sickness, it is an antihistamine and always makes me hungry even when I feel nauseous which is why I take it. Then, there is Seroquel, if you've seen the ads that it was causing people to become diabetic and starting lawsuits? It is all antihistamine, and causes extreme binging and weight gain, as does a lot of other antipsychotics, like Zyprexa. Besides antihistamines, a LOT of psych meds increase appetite and weight gain also. I know from personal experience and I'm an RN.
Check side effects of any new meds you are taking if you notice an increase in appetite.
Thanks for the information! Wow, I didn't know this....
Fitness Minutes: (13,388)
1,092 4/30/13 5:36 P
I am having a ravenous hungry day. I have been eating balanced and enough so I thought about what might be different. Well I have taken an antihistamine the last two days and found on line that it can cause increased appetite in some people.
I plan to end the day on the high end of my calories range. Just thought I'd mention this since spring is here and it might happen to some others.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkTeams, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.